Has anyone every experienced muscle and facia pain from gabapentin?
Interested in more discussions like this? Go to the Chronic Pain Support Group.
I have had a couple EMGs’ over the years. I know how dangerous interactions can be and have asked my pharmacist (another good resource) and my Dr. about my drugs but it has been awhile so thank you for the reminder.
Hello all. I have been reading through the posts here, and I am soaking up all the knowledge and experiences you have shared. Thank you all. This is my first post. I am recovering from spinal surgery in October to remove a benign tumor on my thoracic spine. I was having problems with both of my knees, and was told that I needed to have both knees replaced. I had a surgery scheduled for the first week in October., I started losing bladder control and could not walk straight during the weekend. On Sunday morning I went to the local ER as I know something else was going on with my body. Long story short, went to a Spine and Brain Surgeon, who diagnosed the tumor. Following his emergency surgery, I was unable to lift my arms or move. My feet were numb. I spent 4 days in the hospital and the next 5 weeks in a rehab facility learning to walk again. It has been 6 months, and I am walking with a walker, still experiencing severe knee pain , back pain and spasms. I have regained feeling in my legs, Praise the Lord! I have been taking acetaminophen for pain, and my pain management Doctor has added GABAPENTEN.
I am currently taking the GABAPENTEN 3 times a day, 300 mg. I am still having problems with balance, and find it very hard to sleep. After reading this chain, I am wondering if this GABAPENTEN is causing some of my shakiness, anxiety, and balance problems. I definitely have many bad days.
I will discuss this with my pain management Doctor next week. Thank you for all your input.
Jump to this post
Yes,it is not great for pain and playes with your head. I take it 2 times a day ,300mgs each. there are better drugs for pain.
Dear “SISTER” : I did a correction to my initial reply. I also mentioned that both Lyrica and Klonopin have been used with some success.
For CHRONIC PAIN, SOME SUCCESS IS BEING FOUND IN VERY RECENT YEARS WITH KETAMINE INJECTIONS. I’M NOT SURE IF A PILL IS AVAILABLE. KETAMINE AS USED WITH VETS PRIOR TO THIS.
@ujeeniac, Please don’t put your messages in all caps. If you are quoting something, use ” ” marks to indicate. Please tell us more about your situation and about you so we can get to know you. All the previous posts are easy to review on this site. Perhaps it would help if you review them so you understand how we “talk” to each other, and the information that has been shared already. I have found this very helpful for my own understanding.
As a little feedback, your posts sometimes seem abrupt and like you are being intrusive rather than suggestive and helpful. I want to hear what you have to offer so it will be helpful if I “know” you better. Thanks for hearing my input. Gail B
I found gabapentin made me too much of a zombie. I lost nearly 2 years of memory while on gabapentin, also called neurontin. One day I held my daughter’s hand, in kindergarten, and I was completely shocked that she now had a big girl hand. The last time I remember holding her hand, she was 3 and it was a tiny hand that held on to mine. Had I not held her hand for 2 whole years? Or did I simply not remember? I will sadly never know. Lyrica and Topamax are newer meds and may not cause as many side effects. I also tried amitriptiline, which is an older antidepressant, but it does work on some people and it encourages sleep. I would not recommend depakote. I gained 20 lbs in 2 months and developed high blood pressure that is not well-controlled by meds. Topamax would be my first choice. It did cause memory issues. (To this day, 3 years after ending it) I have trouble finding my words and I also have trouble recognizing faces and names, even of close friends. It usually leads to weight loss. Users call it Dope-a-Max. I have no experience with Lyrica. Best wishes to you.
@sistergoldenhair I want to thank you for using an acronym AND defining what it stands for! It is so helpful to all of us as a learning tool. Thanks for being a valuable member of Connect!
I have been on gabapentin for years !! Never linked it to any specific symptoms though , mainly because I take so may prescriptions. But periods of memory loss have been an issue AND no sleep AND no eating and AN INCREASAE IN PAIN but is this from the gabapentin or just an increase in pain? Have neuropathy from chemo, fibro, cancer pain, depression and some type of degenerative joint problem. I take over a dozen RX and some supplements. Will be looking forward to learning more about this issue !!
Welcome to the world of Peripheral Neuropathy, or should I say “The Hell of Peripheral Neuropathy”. I share many of the same symptoms as you. I take 900mg Lyrica daily, as well as OTC pain relievers. I have had this since 2004, and, until last fall I thought there was no help at all for the remaining pain ranging from a 4 on scale of 1-10 all the way to a 10. That is until last fall when I started taking Medical Marijuana. Immediately after starting, I felt about a 75% decrease in pain. I still take all the other meds (no Opioids) but I am able to do things I enjoy without pain crippling me. My moods are better as a result of the MJ as well as simply feeling better overall. Obviously, one must live in a state allowing it.
glad to hear that gradually the medical field is gradually realizing the benefits of this alternate pain killer. ,I have asked for it but no doctor is willing to give me a medical prescription. I live in Canada.
Thanks. I forgot to mention recently that in addition to 600 mg Gabapentin I take Vit. B complex, so I get the B1,B6 and B12 that way.
It also comes as a combination with Choline.. Choline is part of the neurotransmitter Acetylcholine.
waiting for it to be more available/legal, it is certainly something I couldn’t smoke because of lung issues. So hopefully they will sell it in a form you can use for baking or something. I am certainly willing to try it. currently I do take opioids for the pain and I think they can get some what of a bad rap. I have a single Dr. writing all of my prescriptions, I go to a single pharmacy and am in constant contact with all of my dr.s ( I need a new written RX every month for this drug ) If a person takes ownership for their health and they do not have an addictive history or personality opioids can help. Also in terminal cases as you get closer to the end a person isn’t really worried about becoming addicted this is where hospice and/or palliative care can really help, their goal is to help give you quality in the reaming time. less pain but not so doped up you can’t function. I speak for my experience only and do not intend for this to be a statement on how others should deal with their pain issues but I know this sharing of personal info has helped me A LOT.
There are certainly many options for pain medication, from facial and eye pain to chest pain and nerve pain and a simple oweee. I’ve tried every medication available indicated for treatment of peripheral neuropathy pain, and several others that were off label. Morphine sulfate contin, with Cymbalta ought to at least help a little! Next step in treating the neuropathy pain is a spinal cord stimulator implant. It has about a 50% effectiveness rate. It would be so wonderful if it helps me. Along the way, I could be whittling away at my long list of meds.
All six us, my siblings and I, have or have had neuropathy, and I think that Gabapentin has helped all except me.Lyrica was helping for a few days, then while we were having supper in a restaurant, I became confused and incoherent. I felt that same way when I ate an extra cookie the other day. I hope you find the best combination of medications and any other treatments you’re going through.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In